Spectral stability of special discontinuities. (English. Russian original) Zbl 1326.35316

Dokl. Math. 91, No. 3, 347-351 (2015); translation from Dokl. Akad. Nauk, Ross. Akad. Nauk 462, No. 5, 512-516 (2015).
This paper analyzes the (linear) stability of the structure of special discontinuities corresponding to the solution of generalized KdV-Burgers equation. A discontinuity is called special if its structure represents a heteroclinic phase curve joining two saddle-type special points (of which one is the state ahead of the discontinuity and the other is the state behind the discontinuity). It is proved that only one special discontinuity with a monotone structure is stable. Special discontinuities with a nonmonotone structure are unstable.


35Q53 KdV equations (Korteweg-de Vries equations)
35B35 Stability in context of PDEs
Full Text: DOI


[1] Ya. B. Zeldovich, G. I. Barenblatt, V. B. Librovich, and G. M. Makhviladze, The Mathematical Theory of Combustion and Explosion (Nauka Moscow, 1980; Consultants Bureau, New York, 1985).
[2] Kulikovskii, A G; Chugainova, A P, No article title, Russ. Math. Surv., 63, 283-350, (2008) · Zbl 1155.74019
[3] Barmin, A A; Kulikovskii, A G, No article title, Dokl. Akad. Nauk SSSR, 178, 55-58, (1968)
[4] Kulikovskii, A G; Chugainova, A P, No article title, J. Exp. Theor. Phys, 110, 851-862, (2010)
[5] Kulikovskii, A G, No article title, Sov. Phys. Dokl, 29, 283-285, (1984)
[6] A. G. Kulikovskii, N. V. Pogorelov, and A. Yu. Semenov, Mathematical Aspects of Numerical Solution of Hyperbolic Systems (Fizmatlit Moscow, 2001; Chapman and Hall/CRC, London, 2001). · Zbl 0965.35001
[7] Kulikovskii, A G, No article title, Prikl. Mat. Mekh, 32, 1125-1131, (1968)
[8] Pego, R L; Semerka, P; Weinstein, M I, No article title, Phys. D, 67, 45-65, (1993) · Zbl 0787.76031
[9] R. L. Pego and M. I. Weinstein, Phil. Trans. R. Soc. London (1992).
[10] Kulikovskii, A G; Chugainova, A P, No article title, Comput. Math. Math. Phys, 44, 1062-1068, (2004)
[11] Chugainova, A P, No article title, Proc. Steklov Inst. Math, 281, 204-212, (2013) · Zbl 1292.35263
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.